Filter by keywords:



Filtering documents. Please wait...

1/10. L-tryptophan syndrome: histologic features of scleroderma-like skin changes.

    The eosinophilia-myalgia syndrome (EMS) associated with the ingestion of L-tryptophan (LT) containing products has recently been recognized in the United States. We report the histologic features of the cutaneous scleroderma-like changes in four patients. All of the patients met the Center for disease Control criteria for EMS and had a history of LT ingestion. skin biopsies showed increased dermal mucin and dermal sclerosis, with trapping of adnexal structures. There are clinical and histologic similarities between EMS, scleroderma, the toxic oil syndrome, and fasciitis with eosinophils.
- - - - - - - - - -
ranking = 1
keywords = fasciitis
(Clic here for more details about this article)

2/10. Treatment of the eosinophilia-myalgia syndrome.

    The eosinophilia-myalgia syndrome (EMS) is a unique entity associated with products that contain L-tryptophan (L-trp). Studies of the underlying etiopathogenic processes are underway. EMS is a distinct syndrome, but shares features with eosinophilic fasciitis and other variants of systemic sclerosis. A wide spectrum of clinical manifestations has been described, but there is no consensus regarding treatment. We report the clinical and laboratory features of 12 patients. All were treated with nonsteroidal antiinflammatory drugs (NSAIDs) and analgesics with transient or minimal effect. Two received D-penicillamine (DP) and colchicine, with minimal improvement; one had no response to azathioprine (AZA). Eleven received corticosteroids and had improvement of general symptoms, arthralgias, arthritis, myalgias, skin changes, eosinophilia, and leukocytosis. Nevertheless, all but the latter two findings recurred when corticosteroids were tapered. Seven patients who were unresponsive to the former treatments received low-dose pulse oral methotrexate. Six exhibited continued improvement after a mean follow-up of 4.5 months, with good drug tolerance. Corticosteroids were tapered and, in some instances, discontinued without relapse or complications. One patient improved but later died of aspiration pneumonia. We conclude that methotrexate (MTX) is a therapeutic alternative for patients with severe or refractory EMS.
- - - - - - - - - -
ranking = 1
keywords = fasciitis
(Clic here for more details about this article)

3/10. L-tryptophan-induced eosinophilia-myalgia syndrome. I. Report of two cases with pseudoxanthoma-elasticum-like skin changes.

    Two female patients who fulfilled the criteria for L-tryptophan-induced eosinophilia-myalgia syndrome (EMS) had, together with morphea-like and fasciitis-like sclerotic changes of the skin, lesions that clinically mimicked pseudoxanthoma elasticum (PXE). histology was compatible with the diagnosis; electron microscopy did not reveal calcium deposits. PXE-like changes may represent an additional feature of the pleomorphic L-tryptophan-induced EMS.
- - - - - - - - - -
ranking = 1
keywords = fasciitis
(Clic here for more details about this article)

4/10. Central and peripheral nervous system involvement in the L-tryptophan associated eosinophilia myalgia syndrome.

    A case of L-tryptophan associated eosinophilia, myalgia, eosinophilic fasciitis, peripheral sensorimotor neuropathy, and multiple white matter lesions on MRI scan is reported. The various effects of eosinophilia on the nervous system are reviewed. The persistence of the neurological complications despite resolution of eosinophilia and steroid therapy is emphasized.
- - - - - - - - - -
ranking = 1
keywords = fasciitis
(Clic here for more details about this article)

5/10. Axonal neuropathy in eosinophilia-myalgia syndrome.

    Three patients with eosinophilia-myalgia syndrome linked to consumption of L-tryptophan supplement developed a severe sensorimotor axonal neuropathy. All three had myalgia, elevated eosinophil count, and later developed fasciitis. Neuropathy was found at all stages of the illness and resulted in disability which was irreversible despite cessation of L-tryptophan. Nerve conduction studies showed reduced motor and sensory evoked response amplitudes with select sparing of some nerves and the arms were more involved than the legs. cerebrospinal fluid protein content was increased in one of two patients so tested. creatine kinase was normal and muscle biopsy showed perimysial inflammation. sural nerve biopsy in one case showed epineural perivascular inflammation. Our data showed that a severe sensorimotor axonal neuropathy occurs in eosinophilia-myalgia syndrome, suggestive of mononeuritis multiplex.
- - - - - - - - - -
ranking = 1
keywords = fasciitis
(Clic here for more details about this article)

6/10. eosinophilia-myalgia syndrome and fasciitis with an active alveolitis.

    This patient clearly had the EMS with eosinophilic fasciitis, apparently due to L-tryptophan. He also had an active alveolitis with a DIP-UIP-like picture. The lung findings were not similar to those reported in the Mayo series. It is perhaps most likely that his interstitial lung disease was of the cryptogenic variety and unrelated to the L-tryptophan. However, a more direct association cannot be ruled out until more cases with similar findings are thoroughly evaluated. We suggest that special consideration of pertinent studies for interstitial lung disease is merited in all patients with suspected EMS. These might include diffusing capacity, gallium scans of lungs, broncho-alveolar lavage and possibly lung biopsy.
- - - - - - - - - -
ranking = 5
keywords = fasciitis
(Clic here for more details about this article)

7/10. Long-term follow-up of patients with diffuse fasciitis and eosinophilia associated with L-tryptophan ingestion.

    We describe the long-term follow-up of two patients who experienced diffuse fasciitis and eosinophilia while ingesting L-tryptophan for treatment of insomnia. This is one of the first reports in the dermatologic literature of the long-term follow-up of eosinophilic fasciitis in association with L-tryptophan ingestion. Both patients fit the Centers for disease Control's criteria for eosinophilia-myalgia syndrome. The literature on the eosinophilia-myalgia syndrome is reviewed.
- - - - - - - - - -
ranking = 6
keywords = fasciitis
(Clic here for more details about this article)

8/10. Eosinophilic fasciitis: report of a case diagnosed 14 years after its onset.

    The authors describe a case of eosinophilic fasciitis diagnosed 14 years after the onset of the clinical and laboratory manifestations of the disease. Failure to carry out an adeguate histopathological examination during this period played a role in delaying diagnosis.
- - - - - - - - - -
ranking = 5
keywords = fasciitis
(Clic here for more details about this article)

9/10. Possible lansoprazole-induced eosinophilic syndrome.

    OBJECTIVE: To report a case of myalgia with eosinophilia related to lansoprazole administration. CASE SUMMARY: A 50-year-old white woman developed severe myalgia 1 week after starting lansoprazole. During the treatment course, the patient was also found to have eosinophilia. The myalgia and eosinophilia resolved 40 days after lansoprazole was stopped and 18 days after prednisone therapy was begun. The patient was not rechallenged with lansoprazole. DISCUSSION: To our knowledge, this is the first reported case of lansoprazole-induced eosinophilic syndrome. Clinically, it is difficult to distinguish between eosinophilia-myalgia syndrome and eosinophilic fasciitis, which are probably part of a continuum of eosinophilic disorders. This patient presented with symptoms of both syndromes. Although other causes cannot be completely ruled out, the time course strongly suggests that lansoprazole was the causative agent. CONCLUSIONS: It is important to consider medications when diagnosing patients with hypereosinophilia and/or myalgia.
- - - - - - - - - -
ranking = 1
keywords = fasciitis
(Clic here for more details about this article)

10/10. L-tryptophan-related eosinophilia-myalgia syndrome possibly associated with a chronic B-lymphocytic leukemia.

    A female patient presenting with B-CLL and coincident eosinophilia-myalgia syndrome (EMS) after ingestion of L-tryptophan is described. The manifestations of EMS disappeared completely during treatment with cyclophosphamide/prednisone. and there was an intermittent clinical remission of CLL with absence of the monoclonal B-cell population. A few years later, the B-CLL relapsed, but without sign and symptoms of EMS. Whereas other eosinophilic syndromes such as eosinophilic fasciitis, panniculitis, or cellulitis Wells have been found to occur in relation to malignant underlying diseases, only a single patient with malignant fibrous histiocytoma following EMS has been described. There are no reports about an increased occurrence of B-CLL or other non-Hodgkin's lymphomas combined with or following EMS or related to L-tryptophan itself. The variant types of eosinophilic syndromes occurring due to malignant disorders, the differentiation from EMS, and the possible association between B-CLL and L-tryptophan-related EMS are discussed.
- - - - - - - - - -
ranking = 1
keywords = fasciitis
(Clic here for more details about this article)
| Next ->


Leave a message about 'Eosinophilia-Myalgia Syndrome'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.